Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is there a form of potassium which will not aggravate my ulcers?

Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2250 Questions

default
Posted on Tue, 10 Dec 2013 in Digestion and Bowels
Question: I have ulcers but I'm also in need of potassium because I'm doing foot clean sings to help what the die off of Lyme disease and the bad bacteria. But I here that potassium irritates ulcers. Is there a form of potassium that would not aggravate my ulcers ?
doctor
Answered by Dr. Klerida Shehu 4 hours later
Brief Answer: please refer to the following suggestions... Detailed Answer: Hi, Yes, it is true that potassium can cause ulcers in the stomach or intestines. It can also contribute to further irritation. In your case, if I was your treating doctor would suggest to use potassium as liquid or efferfescent forms to reduce such irritation. So, you can dilute them in a glass of water to minimize the bad side effects on ulcer. In addition,I strongly suggest to continue your medications for ulcer, such as omeprazole or pantoprazole or esomeprazole to get your stomach protected. At last, you should also follow a strict diet regimen too. Hope it answered to your inquiry! If you have more concerns, please write them back to me. Dr.Klerida
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Esomeprazole

doctor1 MD

Dear Doctor, I am having mild heartburn after an episode of extreme stressand anxiety. I took Nexium and Famotidine for close to 2 months but the heart burn persist. I did an endoscopy and was told my stomach and esophagus are fine and was told to stop the drugs. I did as instructed but the heart burn persist. What can I do to stop the discomfort of heartburn? Thanks and have a nice day.                                                   

doctor1 MD

Hi I had dinner about 8 hours ago, have been feeling pain around my rib cage and back ever since. In the front the pain is where sternum separates into the two sides of rib came, not as high as where the heart is. On the sides, it hurts exactly where my bra band is. It s not a shaft searing pain, more like a dull ache that makes sitting of lying down in any position quite uncomfortable. I ve been burping a little, but nothing acidic coming up. I feel like I d probably feel better if I can vomit , but I have not been able to induce. Is this heartburn? I took a nexium 6 hours ago, nothing has changed. Pls help! Thanks

doctor1 MD

10 yr old daughter s symptoms are sneezing that clears her sinus cavities several times a day even though she has no congestion, drainage, burping, feeling of food sitting in throat or esophagus, nausea, hardness in stomach. Cat scan of sinuses showed very slight inflammation; upper endoscopy w/ biopsies & ph probe were all clear; scratch test for food & environment all clear. Allergy meds, Nexium, Prilosec failed to resolve symptoms. What might cause these symptoms?

doctor1 MD

I am a 41 yr old female who just saw a GI doctor today for excessive stomach acid and chronic gurgling; squirting noises in abdomen. He prescribed Bentyl(?) and wants to do an endoscopy . Is this procedure necessary? I have no pain or burning just noises that i cannot control that go on 24/7. Nexium doesn t quiet them nor does phenergan. Should I have the procedure done anyway or get 2nd opinion? He says gastritis or possible IBS but do those things start as suddenly as my symptoms did?

doctor1 MD

My stool tested positive for H Pylori and I was given a regimen of antibiotics for one week and Esomeprazole 40mg tablet per day for three weeks. I have finished the dose of antibiotics and have completed two weeks of the Esoeprazole dosage. But I...

doctor1 MD

I am on omeprezole and it eliminates my acid reflux . But I experience a bile upflow in the esophagus which is extremely painful , occasionally. It seems to be different from normal acid reflux. What causes it and what can I do about it?

doctor1 MD

Was diagnosed with gastritis last night and mildly enlarged liver. Are the two related? how can I get better?